Iowa, 2015

Winter Storm in Iowa, December 28 to 29, 2015

December 28 to 29, 2015 · NWS DMX · 51 events in 51 counties and zones

Early December 28th a low pressure center resided over the southern plains near the Oklahoma-Arkansas border. Over the next day plus it slowly moved north northeast into Missouri and Illinois.

Where it happened

Every event with a place to put it; 51 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Early December 28th a low pressure center resided over the southern plains near the Oklahoma-Arkansas border. Over the next day plus it slowly moved north northeast into Missouri and Illinois. As it trekked northward, snowfall overtook the region ahead of the warm front within the wrap-around/deformation regions. Snowfall began across the state as early as 3 am Monday the 28th and eventually overtook much of the state by noon on the 28th. Much of the snow tapered off by the morning of the 29th. In the end, widespread totals around 6 inches were reported, with some of the greatest amounts in the Waterloo and Knoxville areas of 9 to 10 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Dec 27, 11:40 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 27, 11:40 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1140 PM CST SUN DEC 27 2015

...06Z AVIATION UPDATE...

.SHORT AND LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 400 PM CST SUN DEC 27 2015

MAJOR WINTER STORM STILL ON TRACK TO IMPACT THE STATE THROUGHOUT
THE DAY ON MONDAY AND LINGER INTO EARLY TUESDAY MORNING. WHILE
SYNOPTIC SETUP WILL YIELD A SIGNIFICANT WINTER STORM ACROSS THE
ENTIRE AREA...MESOSCALE DETAILS WILL DICTATE P-TYPES AND
SUBSEQUENT SNOW AND ICE AMOUNTS.

12Z GUIDANCE SOLUTIONS REMAIN IN TWO SEPARATE CAMPS WITH RESPECT
TO THE SURFACE LOW TRACK AS IT EXPERIENCES CYCLOGENESIS AND
EJECTS OUT OF SOUTHERN TEXAS TONIGHT. THE GFS REMAINS THE LONE
OUTLIER WITH THE POSITION OF THE LOW CENTER FURTHER EAST THAN THE
NAM/EC/GEM. THIS FORECAST PACKAGE RELIED HEAVILY ON A BLEND OF THE
NAM AND EC FOR THIS FACET OF THE FORECAST. HAVE TRIMMED BACK THE
ONSET OF THE PRECIP ACROSS CENTRAL AND SOUTHERN IOWA BY A FEW
HOURS DURING THE EARLY MORNING WITH A H900-H400 WEDGE OF DRY AIR
WORKING IN FROM THE EAST OFF A 1044 MB HIGH. EXPECT THAT
SATURATION WILL TAKE PLACE VERY QUICKLY BETWEEN 09Z AND 12Z IN THE
SOUTH AS DEEPER MOISTURE WORKS NORTHWARD.

THIS DEEP PLUME OF MOISTURE WITH THIS LOW IS DOWNRIGHT IMPRESSIVE.
12Z RAOBS ACROSS THE SOUTH DEPICTED A LARGE AREA OF +11 TO +13 C
DEWPOINTS AT H850. THIS PLUME OF MOISTURE WILL STREAM NORTHWARD
ALONG WITH THE LOW WITH H700-H500 MIXING RATIOS REACHING OVER 5
G/KG AND PWATS IN THE 3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL
BETWEEN 12Z AND 00Z MONDAY. DEEP 290-310 K ISENTROPIC ASCENT WILL
TAKE PLACE AHEAD OF THE APPROACHING LOW WITH VERY STRONG LIFT
THROUGHOUT THE DGZ FROM 12Z TO 00Z MONDAY. SNOW RATIOS ACROSS THE
NORTH WERE INCREASED UPWARDS ABOVE 10 TO 12 TO 1 OVER THE WEST AND
NORTH GIVEN THIS INTENSE LIFT AND LOWER MAX TEMPS ALOFT. THIS
LINES UP WELL WITH THE 15Z SREF AXIS OF HEAVIEST SNOWFALL WITH
RATES OF OVER 1 TO 2 INCHES AN HOUR POSSIBLE. LOWERING STATIC
STABILITY IN NAM BUFR PROFILES MAY LEAD TO CONVECTIVE BANDING OF
THE SNOW FOR A TIME DURING THE LATE MORNING AND EARLY AFTERNOON.
WITH SOUNDINGS SHOWING A LARGE REGION OF ISOTHERMAL TEMPS ALONG
THE 0 C ISOTHERM IN CENTRAL IOWA...THERE IS A CONCERN ABOUT THE
SNOW BECOMING HEAVY AND WET IN NATURE AND POSSIBLY CAUSING ISSUES
WITH TREES AND POWERLINES. WITH ALL OF THESE UPDATES...HAVE
RAISED THE STORM TOTAL SNOWFALL TO BETWEEN 9 AND 11 INCHES IN THE
NORTH AND WEST.

FURTHER SOUTHEAST...FREEZING RAIN REMAINS THE BIGGEST CONCERN.
THERE REMAINS SOME UNCERTAINTY WITH THE DEPTH AND WESTWARD EXTENT
OF THE WARM LAYER. HAVE CONTINUED LEANING ON THE EC FOR MAX TEMPS
ALOFT...WHICH BRINGS A +2 TO +4 C LAYER WORKING INTO THE SOUTHEAST
AFTER 15Z AND LASTING UNTIL 21Z. 50 TO 60 KT WINDS AT THE TOP OF
THE MIXED LAYER FROM THE EAST SHOULD HELP TO OFFSET LATENT HEAT
PROCESSES FROM THE FREEZING RAIN. EVEN IF THE VERY NEAR SURFACE
REMAINS JUST ABOVE FREEZING...THE STRONG WINDS WILL PROMOTE ICE
ACCRETION ON ELEVATED SURFACES LIKE TREES AND POWERLINES. WINDS
WILL ALSO BE AN ISSUE THROUGHOUT THE STATE WITH RESPECT TO BLOWING
SNOW. HOWEVER...WITH THE STRONGEST WINDS LOCATED GENERALLY IN THE
REGIONS OF LOWER SNOW RATIOS...HAVE LEFT BLIZZARD WORDING OUT OF
THE PRODUCTS FOR THE TIME BEING. THE TIGHTENING GRADIENT AHEAD OF
THE LOW WILL RESULT IN WINDS SUSTAINED AT 20 TO 25 KTS WITH GUSTS
OVER 40 KTS BETWEEN 12Z TO 00Z MONDAY.

THE STORM WILL END FROM NORTH TO SOUTH AS THE UPPER LEVEL WAVE
DEPARTS THE REGION. THERE MAY BE SOME LINGERING SNOW SHOWERS ON
THE BACKSIDE OF THE SYSTEM INTO TUESDAY MORNING. AN ADDITIONAL
WEAK SHORTWAVE MAY GENERATE SOME WEAK SNOW ACROSS THE AREA ON
WEDNESDAY...BUT OTHERWISE THE FORECAST LOOKS DRY AND SEASONABLY
COLD WITH IOWA IN SPLIT FLOW ALOFT AND NORTH TO NORTHEAST FLOW AT
THE SURFACE.

&&

.AVIATION...28/06Z
ISSUED AT 1134 PM CST SUN DEC 27 2015

MVFR CONDITIONS ALREADY MAKING THEIR WAY INTO THE
SOUTH...INCLUDING OTM. THROUGH THE OVER NIGHT THOSE MVFR AND
EVENTUALLY IFR CIGS WILL WORK THEIR WAY NORTHWARD...REACH DSM
AROUND 12Z...FOD AND ALO AROUND 14Z AND MCW AROUND 15Z. ONCE THAT
OCCURS...IFR AND EVEN LIFR CONDITIONS WILL PREVAIL THROUGH MUCH OF
THE REMAINDER OF THE TAF PERIOD DUE TO CIGS...AND VISIBILITY DROPS
TO BELOW 1SM AND NEAR WHITE OUT AT TIMES DUE TO BOUTS OF MODERATE
TO HEAVY SNOW AND STRONG AND GUSTY NORTHERLY WINDS. SUSTAINED
WINDS WILL BE IN THE NEIGHBORHOOD OF 20-25 KTS WITH GUSTS UPWARDS
OF 35+ KTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM CST TUESDAY FOR
AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-
GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-MARSHALL-POLK-POWESHIEK-
SAC-STORY-TAMA-WEBSTER.

WINTER STORM WARNING FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY
NIGHT FOR ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-LUCAS-
MADISON-MAHASKA-MARION-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE.

WINTER STORM WARNING FROM 9 AM MONDAY TO 6 AM CST TUESDAY FOR
BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT AND LONG TERM...SKOW
AVIATION...CURTIS
Hazardous weather outlook, Dec 27, 4:07 PM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CST SUN DEC 27 2015

IAZ070>074-081>084-092>097-282215-
CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
407 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA AFTER 3 AM
TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH MONDAY
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW...FREEZING RAIN
AND SLEET REPORTS ARE ENCOURAGED.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-282215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
407 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA MONDAY AND
MONDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW...FREEZING RAIN
AND SLEET REPORTS ARE ENCOURAGED.

IAZ075-085-086-282215-
MAHASKA-MONROE-WAPELLO-
407 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA BEGINNING AT 3 AM
TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS
ARE ALSO IN EFFECT ALONG THE DES MOINES RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH MONDAY
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW...FREEZING RAIN
AND SLEET REPORTS ARE ENCOURAGED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

51 winter storm. Local standard time, as filed.

Winter Storm, Ringgold

When
December 28, 3:00 AM CST to 6:00 PM CST
Where
Ringgold forecast zone
Reported by
COOP Observer
Coordinates
40.735, -94.244 (the zone’s center; the record gives no point)

Winter Storm, Clarke

When
December 28, 3:00 AM CST to 8:00 PM CST
Where
Clarke forecast zone
Reported by
COOP Observer
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

Winter Storm, Decatur

When
December 28, 3:00 AM CST to December 29, 6:00 PM CST
Where
Decatur forecast zone
Reported by
COOP Observer
Coordinates
40.738, -93.786 (the zone’s center; the record gives no point)

Winter Storm, Union

When
December 28, 4:00 AM CST to 6:00 PM CST
Where
Union forecast zone
Reported by
COOP Observer
Coordinates
41.028, -94.242 (the zone’s center; the record gives no point)

Winter Storm, Lucas

When
December 28, 4:00 AM CST to December 29, 12:00 AM CST
Where
Lucas forecast zone
Reported by
COOP Observer
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
December 28, 4:00 AM CST to December 29, 12:00 AM CST
Where
Monroe forecast zone
Reported by
COOP Observer
Coordinates
41.030, -92.869 (the zone’s center; the record gives no point)

Winter Storm, Wapello

When
December 28, 4:00 AM CST to December 29, 12:00 AM CST
Where
Wapello forecast zone
Reported by
COOP Observer
Coordinates
41.031, -92.409 (the zone’s center; the record gives no point)

Winter Storm, Taylor

When
December 28, 4:00 AM CST to 6:00 PM CST
Where
Taylor forecast zone
Reported by
COOP Observer
Coordinates
40.737, -94.696 (the zone’s center; the record gives no point)

Winter Storm, Adams

When
December 28, 4:00 AM CST to 6:00 PM CST
Where
Adams forecast zone
Reported by
COOP Observer
Coordinates
41.029, -94.699 (the zone’s center; the record gives no point)

Winter Storm, Davis

When
December 28, 4:00 AM CST to December 29, 12:00 AM CST
Where
Davis forecast zone
Reported by
COOP Observer
Coordinates
40.748, -92.410 (the zone’s center; the record gives no point)

Winter Storm, Appanoose

When
December 28, 4:00 AM CST to December 29, 12:00 AM CST
Where
Appanoose forecast zone
Reported by
COOP Observer
Coordinates
40.743, -92.869 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
December 28, 4:00 AM CST to December 29, 12:00 AM CST
Where
Wayne forecast zone
Reported by
COOP Observer
Coordinates
40.740, -93.327 (the zone’s center; the record gives no point)

Winter Storm, Marion

When
December 28, 5:00 AM CST to December 29, 12:00 AM CST
Where
Marion forecast zone
Reported by
COOP Observer
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

Winter Storm, Mahaska

When
December 28, 5:00 AM CST to December 29, 12:00 AM CST
Where
Mahaska forecast zone
Reported by
COOP Observer
Coordinates
41.335, -92.641 (the zone’s center; the record gives no point)

Winter Storm, Guthrie

When
December 28, 6:00 AM CST to 6:00 PM CST
Where
Guthrie forecast zone
Reported by
COOP Observer
Coordinates
41.684, -94.501 (the zone’s center; the record gives no point)

Winter Storm, Adair

When
December 28, 6:00 AM CST to 6:00 PM CST
Where
Adair forecast zone
Reported by
COOP Observer
Coordinates
41.331, -94.471 (the zone’s center; the record gives no point)

Winter Storm, Boone

When
December 28, 6:00 AM CST to December 29, 12:00 AM CST
Where
Boone forecast zone
Reported by
COOP Observer
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

Winter Storm, Dallas

When
December 28, 6:00 AM CST to December 29, 12:00 AM CST
Where
Dallas forecast zone
Reported by
COOP Observer
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Winter Storm, Madison

When
December 28, 6:00 AM CST to 9:00 PM CST
Where
Madison forecast zone
Reported by
COOP Observer
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

Winter Storm, Polk

When
December 28, 6:00 AM CST to December 29, 12:00 AM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Winter Storm, Jasper

When
December 28, 6:00 AM CST to December 29, 12:00 AM CST
Where
Jasper forecast zone
Reported by
COOP Observer
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

Winter Storm, Poweshiek

When
December 28, 6:00 AM CST to December 29, 12:00 AM CST
Where
Poweshiek forecast zone
Reported by
COOP Observer
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

Winter Storm, Warren

When
December 28, 6:00 AM CST to December 29, 12:00 AM CST
Where
Warren forecast zone
Reported by
COOP Observer
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

Winter Storm, Cass

When
December 28, 6:00 AM CST to 6:00 PM CST
Where
Cass forecast zone
Reported by
COOP Observer
Coordinates
41.332, -94.928 (the zone’s center; the record gives no point)

Winter Storm, Audubon

When
December 28, 7:00 AM CST to December 29, 6:00 PM CST
Where
Audubon forecast zone
Reported by
COOP Observer
Coordinates
41.685, -94.906 (the zone’s center; the record gives no point)

Winter Storm, Hardin

When
December 28, 7:00 AM CST to December 29, 12:00 AM CST
Where
Hardin forecast zone
Reported by
COOP Observer
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Winter Storm, Story

When
December 28, 7:00 AM CST to December 29, 12:00 AM CST
Where
Story forecast zone
Reported by
COOP Observer
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Winter Storm, Marshall

When
December 28, 7:00 AM CST to December 29, 12:00 AM CST
Where
Marshall forecast zone
Reported by
COOP Observer
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Winter Storm, Tama

When
December 28, 7:00 AM CST to December 29, 12:00 AM CST
Where
Tama forecast zone
Reported by
COOP Observer
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

Winter Storm, Greene

When
December 28, 8:00 AM CST to December 29, 9:00 PM CST
Where
Greene forecast zone
Reported by
COOP Observer
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

Winter Storm, Black Hawk

When
December 28, 8:00 AM CST to December 29, 12:00 AM CST
Where
Black Hawk forecast zone
Reported by
COOP Observer
Coordinates
42.470, -92.309 (the zone’s center; the record gives no point)

Winter Storm, Grundy

When
December 28, 8:00 AM CST to December 29, 12:00 AM CST
Where
Grundy forecast zone
Reported by
COOP Observer
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

Winter Storm, Pocahontas

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Pocahontas forecast zone
Reported by
COOP Observer
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

Winter Storm, Sac

When
December 28, 9:00 AM CST to 6:00 PM CST
Where
Sac forecast zone
Reported by
COOP Observer
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

Winter Storm, Humboldt

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Humboldt forecast zone
Reported by
COOP Observer
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

Winter Storm, Webster

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Webster forecast zone
Reported by
COOP Observer
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Winter Storm, Crawford

When
December 28, 9:00 AM CST to 6:00 PM CST
Where
Crawford forecast zone
Reported by
COOP Observer
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

Winter Storm, Carroll

When
December 28, 9:00 AM CST to 6:00 PM CST
Where
Carroll forecast zone
Reported by
COOP Observer
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

Winter Storm, Wright

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Wright forecast zone
Reported by
COOP Observer
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

Winter Storm, Hamilton

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Hamilton forecast zone
Reported by
COOP Observer
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

Winter Storm, Franklin

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Winter Storm, Butler

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Butler forecast zone
Reported by
COOP Observer
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

Winter Storm, Bremer

When
December 28, 9:00 AM CST to December 29, 12:00 AM CST
Where
Bremer forecast zone
Reported by
COOP Observer
Coordinates
42.775, -92.318 (the zone’s center; the record gives no point)

Winter Storm, Calhoun

When
December 28, 9:00 AM CST to 6:00 PM CST
Where
Calhoun forecast zone
Reported by
COOP Observer
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

Winter Storm, Hancock

When
December 28, 10:00 AM CST to December 29, 12:00 AM CST
Where
Hancock forecast zone
Reported by
COOP Observer
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

Winter Storm, Cerro Gordo

When
December 28, 10:00 AM CST to December 29, 12:00 AM CST
Where
Cerro Gordo forecast zone
Reported by
COOP Observer
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Winter Storm, Worth

When
December 28, 11:00 AM CST to December 29, 12:00 AM CST
Where
Worth forecast zone
Reported by
COOP Observer
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

Winter Storm, Emmet

When
December 28, 12:00 PM CST to December 29, 12:00 AM CST
Where
Emmet forecast zone
Reported by
COOP Observer
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

Winter Storm, Palo Alto

When
December 28, 12:00 PM CST to December 29, 12:00 AM CST
Where
Palo Alto forecast zone
Reported by
COOP Observer
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

Winter Storm, Kossuth

When
December 28, 12:00 PM CST to December 29, 12:00 AM CST
Where
Kossuth forecast zone
Reported by
COOP Observer
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
December 28, 12:00 PM CST to December 29, 12:00 AM CST
Where
Winnebago forecast zone
Reported by
COOP Observer
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607789, 607795, 607796, 607784, 607862, 607863, 607864, 610511, 610512, 610513, 610514, 610515, 607860, 607861, 607777, 607779, 607792, 607793, 607794, 607856, 607857, 607858, 607859, 610516, 607775, 607848, 607853, 607854, 607855, 607771, 607851, 607852, 607690, 607691, 607767, 607768, 607769, 607770, 607800, 607801, and more.